Alert archive / Virginia / Flash Flood Warnings in 2018
Flash Flood Warning 110, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 22, 2018, 10:37 PM EDT for Halifax County, Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 22, 2018, 10:37 PM EDT (02:37 UTC)
- Expired
- Sep 23, 2018, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 120 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 22, 11:48 PM EDT | FLASH FLOOD | 5 Ne Milton, VA | CAVALRY ROAD NEAR ALTON HAS SWIFT WATER RUNNING ACROSS IT AND IS CLOSED FROM FLOODING. |
| Sep 23, 12:21 AM EDT | FLOOD | 3 Sse South Boston, VA | PART OF EAST HYCO ROAD COVERED IN WATER NEAR THE INTERSECTION WITH LOFTIS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 2.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
697
WGUS51 KRNK 230237
FFWRNK
VAC083-230530-
/O.NEW.KRNK.FF.W.0110.180923T0237Z-180923T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
1037 PM EDT SAT SEP 22 2018
The National Weather Service in BLACKSBURG has issued a
* Flash Flood Warning for...
Halifax County in south central Virginia...
* Until 130 AM EDT
* At 1037 PM EDT, Doppler radar indicated thunderstorms producing
torrential rain moving northeastward from Pittsylvania and
northern Person County, NC. As much as three inches of rain have
already fallen in northern Person County. Flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
South Boston...
Halifax...
Clover...
Turbeville...
and Ingram.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3680 7868 3676 7868 3674 7869 3673 7868
3669 7868 3668 7870 3659 7871 3656 7874
3654 7873 3654 7908 3655 7921 3692 7913
3685 7867 3684 7867 3683 7869 3682 7867
$$
Loconto2 follow-up statements
875
WGUS71 KRNK 230407
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
1207 AM EDT SUN SEP 23 2018
VAC083-230530-
/O.CON.KRNK.FF.W.0110.000000T0000Z-180923T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
1207 AM EDT SUN SEP 23 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
HALIFAX COUNTY...
At 1204 AM EDT, Halifax County dispatch reported Cavalry Road was
closed from flooding. Doppler radar shows heavy to torrential rains
across the southeastern part of Halifax County southeast of South
Boston. Anywhere from two to four inches of rain have already fallen
according to Doppler radar estimates. Up to two inches of additional
rain will be possible, which may worsen or trigger new areas of
flooding. Flash flooding is occurring.
Some locations that will experience flooding include...
South Boston...
Halifax...
Clover...
Turbeville...
and Ingram.
Additional rainfall amounts of up to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3680 7868 3676 7868 3674 7869 3673 7868
3669 7868 3668 7870 3659 7871 3656 7874
3654 7873 3654 7908 3655 7921 3692 7913
3685 7867 3684 7867 3683 7869 3682 7867
$$
Loconto781
WGUS71 KRNK 230526
FFSRNK
Flash Flood Statement
National Weather Service BLACKSBURG VA
126 AM EDT SUN SEP 23 2018
VAC083-230535-
/O.EXP.KRNK.FF.W.0110.000000T0000Z-180923T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Halifax VA-
126 AM EDT SUN SEP 23 2018
...THE FLASH FLOOD WARNING FOR
HALIFAX COUNTY WILL EXPIRE AT 130 AM EDT...
This flash flood warning has been replaced with a flood warning.
Flash flooding from torrential downpours is not expected. However,
runoff from earlier rains will keep streams and creeks running high,
with some out their banks. Some road closures are possible as
well. Please continue to heed any remaining road closures.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
LAT...LON 3680 7868 3676 7868 3674 7869 3673 7868
3669 7868 3668 7870 3659 7871 3656 7874
3654 7873 3654 7908 3655 7921 3692 7913
3685 7867 3684 7867 3683 7869 3682 7867
$$
WPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 7:28 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 22, 7:28 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
728 PM EDT Sat Sep 22 2018
.SYNOPSIS...
A strong cold front extends from Richmond VA west to Jackson KY
and south to the Arkansas-Louisiana border this afternoon. This
front will move south into the Carolinas tonight. Potential for
showers and thunderstorms exist through this evening with the
possibility of locally heavy rain. Behind the front, a surge of
cooler temperatures will arrive just in time for the fall
equinox which begins tonight (9:54 PM EDT).
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 700 PM EDT Saturday...
I see no need to take Flash Flood Watch down as getting good
rainfall rates across the watch area with deep convection,
especially along/east of the Blue Ridge. Some deep layer shear
also around a could see some gusty winds with the
showers/storms, but instability should wane quickly this
evening.
Frontal boundary situated from eastern KY to central VA with
inverted trough over southwest VA into southern WV may shift
slowly south through the night. High res solutions favor showers
and few storms overnight across the foothills/piedmont while
activity in the west falls off. Think activity in the east will
also lose it deep convective state but will stay rain efficient
for a few more hours. Not out of the question to extend flash
flood watch past midnight for some, but will revisit later this
evening.
Previous discussion from early afternoon...
A cold front has enter the northern part of the forecast area
(Lewisburg WV to Lynchburg VA) this afternoon. This front has
helped trigger convection over the mountains. Being in a moist
environment, dew points in the 60s and PWATS around 1.50 inches
(2 standard deviations above normal), heavy downpours are
expected from storms this afternoon and evening. With weak mid
level winds, storms this afternoon and evening will move slow
and could train over the same areas leading to flash flooding
from the New River, Roanoke and southern Shenadoah Valleys to
the foothills of southwest Virginia. A Flash Flood Watch is in
effect for these area until midnight tonight. Despite the
potential for heavy rain, river forecast centers are not
expecting any of the forecast points to go above action stage at
this time. One river they are keeping an eye on is the James
River. Severe storm potential is low despite warm temperatures
and increasing instabilities as better difluence is north of the
area (Mason-dixon line). However, we can not rule out a wet
micro-burst from a few storms going into this evening. At this
time, SPC does not have the area outlooked for widespread severe
thunderstorms.
The front will wedge south along and east of the Blue Ridge
overnight. The portion of the front to the west (West Virginia
into eastern Tennessee) may remain stationary through the day
Sunday. Waves tracking along this portion of the front could
keep the potential for heavy rain ongoing overnight into Sunday.
At this time, it appears stronger storms will stay west of a
line from Bluefield to Rainelle WV. The threat for heavy rain
decrease by midnight, however, light rain/drizzle is possible
for everyone as warm moist air overruns the wedge into the day
Sunday.
Cool northeast winds will send temperatures down into the low
to mid 60s tonight. Ongoing light rain, drizzle and
northeasterly flow through the day Sunday, temperatures may only
warm a few degrees from overnight lows. Seems fitting since
Sunday is the first full day of Autumn.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 125 PM EDT Saturday...
Short wave tracking out of the southern plains will cross the
Tennessee Valley and Mid Atlantic region Sunday night and
Monday. This will aide in lift along with isentropic forcing and
increasing southeast upslope surface to 850 MB winds on Monday.
Models similar with the wedge through Monday and suggest wedge
erodes ad warm front retreats back to the north by Tuesday
afternoon. Higher probability of precipitation ahead of the next
cold front will arrive in the mountains early Wednesday,
perhaps a bit slower according to the 12Z/GFS.
Very small diurnal variation in temperature within the wedge
Sunday night through Monday night. Will lean towards MOS
guidance on Tuesday with temperatures mainly back in the 70s
south of the warm front.
Confidence was average for all elements.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1210 PM EDT Saturday...
Two surface cold fronts cross through the Mid Atlantic region.
The first on Wednesday and Thursday, then the next on Friday.
Similar to the front today, as the upper pattern flattens to
westerly zonal flow, the fronts move east much farther and
faster than to the south. The cold front on Wednesday and
Thursday will have enough convergence and moisture along and
ahead of the boundary before it stalls and dissipates for
scattered to numerous showers and thunderstorms. The re-
enforcing front on Friday may have enough of a southern push to
have relatively drier and modestly cooler air over West Virgina,
Virginia and northern North Carolina on Saturday. Overall the
more significant change in air mass remains well north of the
region.
Confidence was average Wednesday and Thursday and below average
Friday and Saturday for all elements.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
As of 714 PM EDT Saturday...
Convection should erode through the night but expect heavier
showers at times near or over most terminals this evening with
best coverage east of ROA-LYH-DAN.
Frontal boundary will slide south through the night into Sunday
morning and cigs/vsbys will drop to IFR or lower at all sites,
with confidence higher from BCB east to LYH, especially on cigs,
with less confidence on how low vsbys drop given the clouds.
Going to see some drizzle/light rain at times too as we head
toward dawn thru Sunday morning.
BLF may sneak out of the wedge Sunday afternoon increasing the
cigs to around 3kft, but not willing to brave VFR yet there.
Extended Discussion...
Stationary front over the southern Appalachians will be the
focus for widespread cloud cover through mid week with potential
for rain, low cigs/vsbys.
&&
.HYDROLOGY...
Between a half inch /0.50/ to an inch and a half /1.50/ of
rain is forecast during the next 12 hour period ending 12AM
Sunday. Heaviest of the rain is being forecast within the New
River basin and into the headwaters of the Roanoke, James, and
Dan Rivers. Given the wet antecedent conditions, river rises are
anticipated with potential for these rivers to reach bankfull
if basin average approaches 1.50 inches. If basin averages
exceed 2.00 inches then some minor flooding is possible.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ010>020-
022>024-032>035-043.
NC...None.
WV...None.
&&
SYNOPSIS...RCS
NEAR TERM...RCS/WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...RCS/WP
HYDROLOGY...RCSHazardous weather outlook, Sep 22, 1:47 PM EDT, 8 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 147 PM EDT Sat Sep 22 2018 VAZ010>020-022>024-032>035-043-231800- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry- 147 PM EDT Sat Sep 22 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ007-009-044>047-058-059-WVZ042>044-507-508- 231800- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 147 PM EDT Sat Sep 22 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk for excessive rainfall today. Showers and thunderstorms this afternoon and evening will be very rain efficient and may cause localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Local storm report, Sep 22, 9:33 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
933 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 1 NW PETERSTOWN 37.40N 80.80W
09/22/2018 MONROE WV 911 CALL CENTER
HOME ALONG WV 12 JUST NORTHWEST OF PETERSTOWN FLOODED
AND HAD TO BE EVACUATED DUE TO THE RISING WATER IN THE
HOME.
&&
EVENT NUMBER RNK1801356
RABLocal storm report, Sep 22, 9:34 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
934 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD PETERSTOWN 37.40N 80.80W
09/22/2018 MONROE WV 911 CALL CENTER
AT LEAST SIX MUDSLIDES OR LANDSLIDES ALONG U.S. 219
BETWEEN PETERSTOWN AND UNION. SEVERAL DITCHES ALSO
WASHED OUT ALONG U.S. 219.
&&
EVENT NUMBER RNK1801357
RABLocal storm report, Sep 22, 9:37 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM DEBRIS FLOW PETERSTOWN 37.40N 80.80W
09/22/2018 MONROE WV 911 CALL CENTER
AT LEAST SIX MUDSLIDES OR LANDSLIDES ALONG U.S. 219
BETWEEN PETERSTOWN AND UNION. SEVERAL DITCHES ALSO
WASHED OUT ALONG U.S. 219.
&&
CORRECTED EVENT
EVENT NUMBER RNK1801357
RABLocal storm report, Sep 22, 10:09 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1009 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM FLASH FLOOD 4 NNW MILTON 36.58N 79.25W
09/22/2018 PITTSYLVANIA VA PUBLIC
PUBLIC REPORTED THAT HIGHWAY 58 NEAR CLOVERDALE LUMBER
COMPANY HAS HIGH WATER AND IS FLOODED.
&&
LOCONTOLocal storm report, Sep 22, 10:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1024 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 3 NNW SONTAG 36.97N 79.82W
09/22/2018 FRANKLIN VA LAW ENFORCEMENT
DOE RUN FLOODED ASHPONE AVERN ROAD NEAR DOE
RUN ROAD.
0904 PM FLOOD 1 SW BURNT CHIMNEY 37.09N 79.85W
09/22/2018 FRANKLIN VA LAW ENFORCEMENT
INTERSECTION OF WIRTZ ROAD AND SUNNYSIDE
LANE FLOODED.
0841 PM FLASH FLOOD 6 SE BURNT CHIMNEY 37.04N 79.76W
09/22/2018 FRANKLIN VA LAW ENFORCEMENT
FOUL GROUND CREEK FLOODED BROOKS MILL ROAD.
ONE VEHICLE WAS SWEPT AWAY IN THE WATER, BUT
NO INJURIES OR FATALITIES.
0839 PM FLOOD 5 ESE BURNT CHIMNEY 37.08N 79.75W
09/22/2018 FRANKLIN VA LAW ENFORCEMENT
FLOODING AT INTERSECTION OF BURNT CHIMNEY
ROAD, AND BROOKS MILL ROAD.
0828 PM FLASH FLOOD 1 ENE PENHOOK 36.99N 79.62W
09/22/2018 FRANKLIN VA LAW ENFORCEMENT
LITTLE BULL RUN FLOODED OLD MOUNTAIN ROAD.
0820 PM FLOOD 3 SSE ROCKY MOUNT 36.96N 79.87W
09/22/2018 FRANKLIN VA LAW ENFORCEMENT
WATER OVER THE ROAD AT SOUTH MAIN STREET
NEAR US 220.
0820 PM HEAVY RAIN 2 WSW CHAMBLISSBURG 37.24N 79.75W
09/22/2018 E5.00 INCH BEDFORD VA PUBLIC
0801 PM FLOOD 5 ENE ROCKY MOUNT 37.03N 79.79W
09/22/2018 FRANKLIN VA LAW ENFORCEMENT
AT 1200 WEBSTER RD, GLADE HILL, VA.
0749 PM FLASH FLOOD 1 WNW BURNT CHIMNEY 37.11N 79.84W
09/22/2018 FRANKLIN VA LAW ENFORCEMENT
LITTLE ELLIE CREEK FLOODED SAMPLE ROAD NEAR
PETERS PIKE ROAD.
&&Local storm report, Sep 22, 10:34 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 PM EDT SAT SEP 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 2 N LINDSIDE 37.48N 80.66W
09/22/2018 MONROE WV 911 CALL CENTER
CAR SUBMERGED IN WATER UP TO AND OVER THE DOORS. THIS
OCCURRED NEAR THE JAMES MONROE HIGHSCHOOL ON U.S. 219
JUST NORTH OF THE TOWN OF LINDSIDE.
&&
EVENT NUMBER RNK1801358
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:01 PM EDT | Special Weather Statement | RNK | Carroll, Giles, Pulaski, City of Galax, City of Radford | 74 min |
| Sep 22, 8:30 PM EDT | Areal Flood Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 12 hr |
| Sep 22, 8:31 PM EDT | Special Weather Statement | RNK | Smyth | 74 min |
| Sep 22, 8:36 PM EDT | Areal Flood Advisory | RNK | Giles | 114 min |
| Sep 22, 8:38 PM EDT | Flash Flood Warning | RNK | Franklin, Henry, Pittsylvania | 3 hr |
| Sep 22, 9:10 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Sep 22, 9:18 PM EDT | Flash Flood Warning | RNK | Giles | 3 hr |
| Sep 22, 9:39 PM EDT | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Sep 22, 9:58 PM EDT | Areal Flood Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 6 hr |
| Sep 22, 11:00 PM EDT | Flash Flood Warning | RNK | Alleghany, Bath, Craig, Montgomery, City of Covington | 4 hr |
| Sep 22, 11:35 PM EDT | Areal Flood Warning | RNK | Franklin, Henry, Pittsylvania | 9 hr |
| Sep 22, 11:47 PM EDT | Areal Flood Advisory | RNK | Pulaski, Wythe, City of Radford | 118 min |
| Sep 23, 12:04 AM EDT | Areal Flood Warning | RNK | Giles | 3 hr |
| Sep 23, 12:25 AM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more | 6 hr |
| Sep 23, 12:27 AM EDT | Areal Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 8 hr |
| Sep 23, 1:24 AM EDT | Areal Flood Warning | RNK | Halifax | 6 hr |
| Sep 23, 2:54 AM EDT | Areal Flood Warning | RNK | Alleghany, Bath, Craig, Montgomery, City of Covington | 6 hr |
| Sep 23, 2:59 AM EDT | Areal Flood Warning | RNK | Giles | 6 hr |
| Sep 23, 3:07 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 18 hr |
| Sep 23, 3:10 AM EDT | Areal Flood Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 6 hr |
| Sep 23, 5:43 AM EDT | River Flood Warning | RNK | Halifax | 25 hr |
| Sep 23, 5:43 AM EDT | River Flood Warning | RNK | Halifax | 35 hr |
| Sep 23, 7:23 AM EDT | River Flood Warning | RNK | Campbell, Pittsylvania | 21 hr |
| Sep 23, 7:23 AM EDT | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 25 hr |
| Sep 23, 7:23 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 51 hr |
| Sep 23, 5:22 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 53 min |
| Sep 23, 6:31 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 44 min |
| Sep 23, 7:47 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 93 min |
Nearby
Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.